HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Epilepsy (http://www.healthboards.com/boards/epilepsy/)
-   -   A link between Dilantin long term use and breast cancer??? (http://www.healthboards.com/boards/epilepsy/884263-link-between-dilantin-long-term-use-breast-cancer.html)

debk 01-05-2012 04:54 AM

A link between Dilantin long term use and breast cancer???
 
I am 41 yrs old, and have been taking Dilantin since late 1991. Started off at 300mg nightly, and was increased over time to 400mg when fits became more severe and frequent. Then while pregnant with my 3rd child in 2007, does was increased to 500mg nightly. This dose was never dropped back after pregnancy ended.

In June 2011 I underwent brain surgery to have the scarring causing my fits removed. So far, it has been successful.

When I was 22, I had 2 lumps removed from my left breast, which thankfully turned out to be non-cancerous.

But after finding a very noticable lump in my left breast this year, I had a mammogram. The nurse found 22 lumps in total in both breasts! My GP is not concerned and tells me they are just little oil sacks, but lump is not shrinking. If I push my hand up under my breast, the lump looks like a frozen pea sitting on the surface.

I have since dropped my dosage down to 300mg a night, and doctor also has me taking half a tablet of Paxam 0.5 at night also. (I reduced the dosage myself after doc said "let's see how you go for a few months more". Got sick of being a pill popper when had no fits since surgery! Have gone from having 3-6 fits a week to being fit free!!)
After reading the serious side effects of Dilantin, should I be deeply concerned??? Problem is Dilantin has worked for me, and I have tried other drugs 20 yrs ago which didn't work for me.

Positive Cynic 01-09-2012 02:03 PM

Re: A link between Dilantin long term use and breast cancer???
 
Hi Debk,
I am sorry about your problems. I have epilepsy and am on zonegran and keppra. So I can't speak to anything about dilantin. But I would not be suprised with any side-effects with any of these drugs we are taking. I am losing my hair and just started getting back acne. Both I have never had my whole life until now.

So I just wanted to say, I am sorry I can't help your question, but I want you to know that there of hundreds of people that read this and we don't know what to say. I just wrote back because I am here every day and I hate to see when someone has a question and gets no response. I am just saying everyting will be ok to you. I had a stroke and then epilepsy because of it and take a handful of pills a day now. I am just writing to tell you that you have others that understand and you are not alone.

God Bless,
Tim :wave:

debk 01-09-2012 05:45 PM

Re: A link between Dilantin long term use and breast cancer???
 
Thanks heaps.... they tried me on Keppra but I had an allergic reaction and my airways closed up.... similar to the reaction someone gets when allergic to seafood.


All times are GMT -7. The time now is 08:41 PM.